Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 9, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Apr 23, 2022, 7:23 PM PDT for 6 counties in California. It took effect at Apr 24, 2022, 10:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2022, 7:23 PM PDT (02:23 UTC)
- In effect from
- Apr 24, 2022, 10:00 AM PDT
- Expired
- Apr 24, 2022, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 2.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785 WHUS46 KMTR 240223 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 723 PM PDT Sat Apr 23 2022 ...SNEAKER WAVES AND ENHANCED RIP CURRENTS SUNDAY... .A long period northwest swell arrives through the day on Sunday. This long period swell will result in increased risk of sneaker waves and strong rip currents, especially during the afternoon and evening. Individuals are advised to remain off of exposed coastal rocks and jetties if visiting the coast. CAZ006-505-509-529-530-241300- /O.NEW.KMTR.BH.S.0009.220424T1700Z-220425T0400Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 723 PM PDT Sat Apr 23 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Long period swell will lead to an increased risk of sneaker waves and strong rip currents along the coast. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Fransisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest risk of sneaker waves and strong rip currents during Sunday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off coastal rocks and jetties. Keep children close, keep pets on leashes, and never turn your back to the ocean. Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
272 WHUS46 KMTR 241205 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 505 AM PDT Sun Apr 24 2022 ...SNEAKER WAVES AND ENHANCED RIP CURRENTS SUNDAY... .A long period northwest swell arrives today. This long period swell will result in increased risk of sneaker waves and strong rip currents, especially during the afternoon and evening. Individuals are advised to remain off of exposed coastal rocks and jetties if visiting the coast. CAZ006-505-509-529-530-242000- /O.CON.KMTR.BH.S.0009.220424T1700Z-220425T0400Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 505 AM PDT Sun Apr 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM PDT THIS MORNING THROUGH THIS EVENING... * WHAT...Long period swell will lead to an increased risk of sneaker waves and strong rip currents along the coast. * WHERE...Coastal North Bay Including Point Reyes National Seashore, Southern Monterey Bay and Big Sur Coast, San Francisco Peninsula Coast, San Francisco and Northern Monterey Bay. * WHEN...From 10 AM PDT this morning through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest risk of sneaker waves and strong rip currents during the afternoon and evening today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off coastal rocks and jetties. Keep children close, keep pets on leashes, and never turn your back to the ocean. Remain out of the water to avoid hazardous swimming conditions. && $$
061 WHUS46 KMTR 241502 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 802 AM PDT Sun Apr 24 2022 ...SNEAKER WAVES AND ENHANCED RIP CURRENTS TODAY... .A long period northwest swell arrives today. This long period swell will result in increased risk of sneaker waves and strong rip currents, especially during the afternoon and evening. Individuals are advised to remain off of exposed coastal rocks and jetties if visiting the coast. CAZ006-505-509-529-530-242315- /O.CON.KMTR.BH.S.0009.220424T1700Z-220425T0400Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 802 AM PDT Sun Apr 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Long period swell will lead to an increased risk of sneaker waves and strong rip currents along the coast. * WHERE...Coastal North Bay Including Point Reyes National Seashore, Southern Monterey Bay and Big Sur Coast, San Francisco Peninsula Coast, San Francisco and Northern Monterey Bay. * WHEN...From 10 AM PDT this morning through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
950 WHUS46 KMTR 242029 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 129 PM PDT Sun Apr 24 2022 ...SNEAKER WAVES AND ENHANCED RIP CURRENTS TODAY... .A long period northwest swell arrives today. This long period swell will result in increased risk of sneaker waves and strong rip currents, especially during the afternoon and evening. Individuals are advised to remain off of exposed coastal rocks and jetties if visiting the coast. CAZ006-505-509-529-530-250400- /O.CON.KMTR.BH.S.0009.000000T0000Z-220425T0400Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 129 PM PDT Sun Apr 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Long period swell will lead to an increased risk of sneaker waves and strong rip currents along the coast. * WHERE...Coastal North Bay Including Point Reyes National Seashore, Southern Monterey Bay and Big Sur Coast, San Francisco Peninsula Coast, San Francisco and Northern Monterey Bay. * WHEN...From 10 AM PDT this morning through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest risk of sneaker waves and strong rip currents during the afternoon and evening today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
618 WHUS46 KMTR 250350 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 850 PM PDT Sun Apr 24 2022 CAZ006-505-509-529-530-250500- /O.EXP.KMTR.BH.S.0009.000000T0000Z-220425T0400Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 850 PM PDT Sun Apr 24 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM PDT THIS EVENING... Sneaker waves are no longer expected, but stronger than usual rip currents and occasional large shore break are possible through the night. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 23, 5:51 PM PDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 23, 5:51 PM PDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
551 PM PDT Sat Apr 23 2022
.SYNOPSIS...Nice weather in store for the Bay Area this weekend
as high pressure builds bringing a return of dry and mild
conditions. A slight cooling trend by Tuesday as a dry cold front
passes over Northern California. Dry weather continues through
next Friday.
&&
.DISCUSSION...as of 11:45 AM PDT Saturday...
Today through Monday:
An upper ridge will prevail along the West Coast with subtropical
high pressure over the eastern Pacific and additional low-level
ridging across the Intermountain West. This pattern will produce a
modest synoptic-scale pressure gradient with mostly light boundary
layer winds for inland areas. However the winds should remain light
enough for an onshore flow component to develop along the coast
each day. High temperatures this afternoon will generally range
from around 65 to 75; warmest for the inland valleys and coolest
along the coast and Bays. Highs will climb a few degrees as the
ridge strengthens tomorrow into Monday with upper 70s to around 80
more common for the interior valleys. However coastal areas will
remain a bit cooler with the marine influence; likely peaking
around 60-65 degrees each afternoon. Lows each night should be in
the 40s, with a few areas along the immediate coast remaining
around 50 degrees.
Tuesday:
A progressive flow regime will prevail as a sharpening upper trough
progresses through the area. While the strongest surface reflection
will remain well north along the International Border, a cold front
should pass through the area during the morning hours. The most
likely forecast outcome is a dry frontal passage given very limited
moisture and anemic forcing for ascent. But there could be an
outside chance for a shower or two across the North Bay. For now
confidence is too low for the introduction of any rain chances to
the forecast however. Otherwise temperatures will cool a few degrees
given more cloud cover around with highs generally in the 60s to
lower 70s. Lows Tuesday night should be mostly in the 40s.
Wednesday through Saturday:
Another upper wave should pass through the region late Wednesday
into Thursday but moisture appears too limited for any precipitation
in association with it. Thereafter high pressure should strengthen
while amplifying poleward across the eastern Pacific into late week.
This should maintain a quiet pattern locally with generally
seasonable temperatures and dry conditions.
Early Next Week:
Looking forward there are model differences in handling the large-
scale features, with the 23.00Z deterministic ECMWF developing a
deep trough along the West Coast by early next week. In contrast the
GFS maintains large-scale ridging, with the Global Canadian
presenting somewhat of a compromise solution. Around half of the
ECMWF members would generate some precipitation in the Monday to
Wednesday timeframe, while the majority of the GFS ensemble members
are dry. Something to watch going forward, but for now no concrete
signs that more rain is on the horizon.
&&
.AVIATION...as of 5:45 PM PDT Saturday...For the 00Z TAFs. VFR
with dissipating fair weather cumulus over the surrounding hills.
Breezy onshore winds into the evening will dissipate after sunset.
Low level jet of 20-30 kt at 500-2000 feet between 01-04Z near
some terminals may bring low level wind shear concerns as surface
winds weaken for general aviation craft. For tonight, expect a
repeat of last night with patchy cigs near the coastal gaps (San
Bruno, Golden Gate, Monterey Bay, north of Point Reyes). This may
lead to intermittent SCT-BKN cigs at 1000-1500 feet into sunrise
Sunday morning at KSFO KOAK KMRY with lower risk elsewhere.
Vicinity of KSFO...VFR. Breezy onshore winds this evening. Patchy
low clouds overnight may bring SCT or brief BKN into sunrise
Sunday. Breezy tomorrow afternoon albeit weaker than todays winds.
KSFO Bridge Approach...similar to the terminal.
Monterey Bay...VFR with a few clouds around the Monterey Peninsula
into the evening. Low clouds redevelop along coast and near KMRY
overnight, bringing SCT-BKN IFR/MVFR cigs into sunrise Sunday.
Breezy onshore winds tomorrow afternoon albeit weaker than todays
winds.
&&
.MARINE...as of 05:45 PM PDT Saturday... Moderate to strong gusty
northwest winds continue through the weekend and through much of
next week, strongest along the typical coastal jets during the
afternoons to early evenings. A large long period northwest swell
is diminishing and will dissipate by Sunday. Both the northwest
swell and winds will bring hazardous conditions for small craft
vessels across most of the waters, especially near harbor
entrances and in the shallower surf zone. A smaller, longer period
northwest swell will arrive on Sunday and peak in size on Monday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Mry Bay until 9 PM
&&
PUBLIC FORECAST: SPM
AVIATION: DRP
MARINE: Lorber
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:16 AM PDT | Gale Watch | MTR | 24 hr | |
| Apr 24, 2:16 AM PDT | Small Craft Advisory | MTR | 3 days |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.